zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Characterisation of the algebraic properties of first integrals of scalar ordinary differential equations of maximal symmetry. (English) Zbl 0879.34052
Summary: We study the first integrals of linear $n$th order scalar ordinary differential equations with maximal symmetry. We establish patterns for the first integrals associated with these equations. It is shown that second and third order equations are the pathological cases in the study of higher order differential equations. The equivalence of contact symmetries for third order equations to non-Cartan symmetries of second order equations is highlighted.

MSC:
34C99Qualitative theory of solutions of ODE
37C80Symmetries, equivariant dynamical systems
Software:
LIE
WorldCat.org
Full Text: DOI
References:
[1] Mahomed, F. M.; Leach, P. G. L.: Symmetry Lie algebras ofn. J. math. Anal. appl. 151, 80-107 (1990) · Zbl 0719.34018
[2] Lie, S.: Geometrie der berührungstransformationen. (1977) · Zbl 0406.01015
[3] Hsu, L.; Kamran, N.: Classification of second-order ordinary differential equations admitting Lie groups of fibre-preserving point symmetries. Proc. London math. Soc. 58, 387-416 (1989) · Zbl 0675.58046
[4] Lie, S.: Differentialgleichungen. (1967)
[5] Lie, S.: Vorlesungen über continuierliche gruppen mit geometrischen und anderen anwendungen. Bearbeitet und herausgegeben von dr georg scheffers (1971) · Zbl 0248.22010
[6] Lie, S.: Theorie der transformationsgruppen. (1970) · Zbl 12.0292.01
[7] Krause, J.; Michel, L.: V.v.dodonovv.i.man’koclassification of the symmetries of ordinary differential equations ofn. Lecture notes in physics 382, 251-262 (1991)
[8] F. M. Mahomed, 1989, Symmetry Lie Algebras ofn, University of Witwatersrand, Johannesburg
[9] B. Abraham-Shrauner, G. Ratcliff, K. S. Govinder, P. G. L. Leach, 1994, Linearization of third order ordinary differential equations by contact transformations, Department of Electrical Engineering, Washington University · Zbl 0879.58068
[10] Leach, P. G. L.; Mahomed, F. M.: Maximal subalgebra associated with a first integral of a system possessingslr. J. math. Phys. 29, 1807-1813 (1988) · Zbl 0658.58037
[11] Patera, J.; Winternitz, P.: Subalgebras of real three and four dimensional Lie algebras. J. math. Phys. 18, 1449-1455 (1977) · Zbl 0412.17007
[12] Govinder, K. S.; Leach, P. G. L.: The algebraic structure of the first integrals of third order linear equations. J. math. Anal. appl. 193, 114-133 (1995) · Zbl 0986.34033
[13] K. S. Govinder, P. G. L. Leach, 1995, Group properties of first integrals of linear scalar ordinary differential equations, Department of Mathematics, University of the Aegean · Zbl 0986.34033
[14] G. P. Flessas, K. S. Govinder, P. G. L. Leach, Remarks on the symmetry Lie algebras of first integrals of scalar third order ordinary differential equations with maximal symmetry, Bull. Greek Math. Soc. · Zbl 0919.34009
[15] F. M. Mahomed, 1986, Classification of Nonlinear Ordinary Differential Equations According to Their Symmetries, University of Witwatersrand, Johannesburg
[16] Head, A. K.: Lie, a PC program for Lie analysis of differential equations. Comput. phys. Comm. 77, 241-248 (1993) · Zbl 0854.65055
[17] K. S. Govinder, P. G. L. Leach, 1995, Linearisation by nonlocal contact transformation and the generalised Kummer-Schwarz equation, Department of Mathematics, University of the Aegean · Zbl 1020.70504
[18] . (1993)
[19] Ervin, V. J.; Ames, W. F.; Adams, E.: Nonlinear waves in pellet fusion. Wave phenomena: modern theory and applications (1984) · Zbl 0551.76056
[20] Gobulev, V. V.: Lectures on analytical theory of differential equations. (1950)
[21] Leach, P. G. L.; Feix, M. R.; Bouquet, S.: Analysis and solution of a nonlinear second order equation through rescaling and through a dynamical point of view. J. math. Phys. 29, 2563-2569 (1988) · Zbl 0785.34031
[22] Mahomed, F. M.; Leach, P. G. L.: The linear symmetries of a nonlinear differential equation. Quaestiones math. 8, 241-274 (1985) · Zbl 0618.34009